Tylenol Found to Worsen Asthma

Posted

Here is one of my newer works of art… a mixed media collage I created out of my old medical school anatomy book.  I call it A New Rx and after you read this post today, I think you’ll be agreeing it’s time for a change in plans.

Man.  I do greatly prefer revealing the positive side of holistic and natural healthcare and focusing on the good news to be found among the medical literature.

But occasionally I come across something that I really want my peeps to KNOW and I want to be sure the this information gets out there and gets spread around, so that everyone can make informed choices.
As you know, In January I reported a HUGE meta-analysis that showed that chronically taking slightly high Tylenol doses increase the risk of death.

Today, sadly, I’ve got more bad news for any Tylenol (acetaminophen) users out there.  Tylenol use was found to increase incidence of asthma symptom, eczema, and allergic conjunctivitis.

A study published in Pediatrics. 2011;128:1181-1185 showed that children who received Tylenol in the first year of their life had an increased risk of developing asthma in subsequent years… ages 1 through 3.

Taking Tylenol increased the general risk of asthma by 46%… and it was dose dependent.

Meaning babies who received more Tylenol had a higher risk of asthma, all the way up to a 7 X risk if they were given 4 tablets of Tylenol a month in the first year of life.

That’s disturbing news, especially when Tylenol is routinely recommended for treating infants who are in pain from teething, colic, fevers… in fact, Tylenol is seen as the go-to medication for infants.
No longer.  Many physicians are now questioning the wisdom of recommending Tylenol over Motrin for fever and pain control… most consider Motrin to be the safer of the two at this point.

Studies have shown that there is generally no benefit to using Tylenol when treating a fever… it does not improve outcome or reduce the length of the fever… it is mostly considered a comfort medication and now I no longer feel comfortable recommending it to any patient, knowing that by giving Tylenol just four times in a month can increase asthma, eczema and allergic conjunctivitis symptoms by seven-fold AND given the previous reports that even very slight Tylenol overdoses cause bodily harm.

When you know better, you change your decisions.

Decide not to use Tylenol, particularly if your family has a history of asthma, eczema, or allergic conjunctivitis.

And do not think this is just advice for infants… this study looked at a half million patients from child through adulthood and found the same results of increased asthma/wheeze after Tylenol use.

For a list of alternative solutions to using Tylenol, check out my previous blog post here…  I go over everything, from topical options, natural solutions, supplements, earthing and more.

Step away from the Tylenol, peeps… and join me on Wed to find out about a conference that runs all week next week that is nothing but pure positive health support and good news.  And it’s free!

Ahhh… back to the uplifting stuff, see you here next time.  xoxo, Laura